MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN HCG URINE CASSETTE 100T; HCG PREGNANCY TEST

ALERE SAN DIEGO, INC. HENRY SCHEIN HCG URINE CASSETTE 100T; HCG PREGNANCY TEST
Model Number FHC-102
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retention and return products for the reported lot number were tested with quality control cut-off standard (25 miu/ml hcg urine) and high level hcg clinical urine (212.6, 215.2, and 221.9 iu/ml).All devices produced expected positive results at read time and met specifications.No false negative results were observed during testing.Review of manufacturing batch records did not uncover any abnormalities.The reported complaint for false negative results was not replicated during in-house testing as retention and return product performed as expected.Per the package insert, a very dilute urine specimen, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first-morning urine specimen should be collected 48 hours later and tested.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The customer alleged receiving false negative hcg results on six patients using the henry schein hcg urine cassette between 09/27/2018 and 10/03/2018.Per the customer, four of the six patients reported receiving a positive result on a home pregnancy test and one patient had proof of pregnancy.The customer was unable to identify which of the patients received a positive home pregnancy test result and which had proof of pregnancy.All patients were referred to their physicians as the facility provides a free screening service but does not treat patients.Although attempted, the customer declined troubleshooting but was sent a product information notice reaffirming current labeling.A separate mdr will be filed for each reported patient.Please refer to mdr#s 2027969-2018-00144, 2027969-2018-00145, and 2027969-2018-00147 to 2027969-2018-00149 for alternate five patients.

Brand Name
HENRY SCHEIN HCG URINE CASSETTE 100T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key8025564
Report Number2027969-2018-00146
Device Sequence Number11108189
Product Code JHI
UDI-Device Identifier10304040024116
UDI-Public(01)10304040024116(17)200430(10)HCG8050023
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberFHC-102
Device Catalogue Number9004074
Device Lot NumberHCG8050023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16.9 YR